Alert archive / Texas / Flash Flood Warnings in 2017
Flash Flood Warning 24, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Jun 2, 2017, 3:40 PM CDT for Tarrant County, Texas. It was in force for 3 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 2, 2017, 3:40 PM CDT (20:40 UTC)
- Expired
- Jun 2, 2017, 6:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Tarrant County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 35 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 2, 4:25 PM CDT | HEAVY RAIN 3.25 | 4 Sw Keller, TX | JUST SOUTH OF TARRANT PARKWAY A HALF MILE WEST OF HWY 377 |
| Jun 2, 4:35 PM CDT | FLASH FLOOD | 3 Nne Saginaw, TX | HARMON ROAD AT PRESIDIO VISTA DRIVE |
| Jun 2, 4:35 PM CDT | FLASH FLOOD | 3 S Blue Mound, TX | ROAD FLOODED AT MARK IV AND MEACHAM BLVD |
| Jun 2, 5:10 PM CDT | FLASH FLOOD | 1.5 Sw Hurst, TX | PRECINCT LINE ROAD AT TRINITY BLVD FLOODED |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 55 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 8.7 hours before the alert went out and 13 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1132 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 572 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
855
WGUS54 KFWD 022040
FFWFWD
TXC439-022315-
/O.NEW.KFWD.FF.W.0024.170602T2040Z-170602T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Fort Worth TX
340 PM CDT FRI JUN 2 2017
The National Weather Service in Fort Worth has issued a
* Flash Flood Warning for...
Tarrant County in north central Texas...
* Until 615 PM CDT.
* At 339 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain over Fort Worth...moving east at 10 mph. Rain was
falling at a rate in excess of 3 inches per hour with these
storms. This rainfall will lead to excessive water runoff and
cause flash flooding. Low-lying areas are most vulnerable to
rapidly rising water. Some low-water crossings may flood and
become impassable.
* Some locations that will experience flooding include...
Fort Worth, Arlington, Irving, Grand Prairie, Euless, Bedford,
Grapevine, Haltom City, Keller, Coppell, Hurst, Southlake, Watauga,
Colleyville, Saginaw, Richland Hills, River Oaks, Sansom Park, Lake
Worth and Eagle Mountain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Keep children away from storm drains, culverts, creeks and streams.
Water levels can rise rapidly and sweep children away.
&&
LAT...LON 3298 9703 3285 9703 3264 9704 3272 9743
3299 9740
$$
922 follow-up statements
433
WGUS74 KFWD 022222
FFSFWD
Flash Flood Statement
National Weather Service Fort Worth TX
522 PM CDT FRI JUN 2 2017
TXC439-022315-
/O.CON.KFWD.FF.W.0024.000000T0000Z-170602T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Tarrant TX-
522 PM CDT FRI JUN 2 2017
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 PM CDT FOR
TARRANT COUNTY...
At 518 PM CDT, Doppler radar indicated the heaviest rain and
thunderstorms have moved out of Tarrant county. However additional
showers and a few storms were moving in from the southwest. This
rain may result in another half inch of rain this evening. Flash
flooding was reported earlier in North Fort Worth and near Watauga.
High water will continue to recede, but some low-water crossings may
flood and become impassable through 615 PM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Keep children away from storm drains, culverts, creeks and streams.
Water levels can rise rapidly and sweep children away.
&&
LAT...LON 3298 9703 3285 9703 3264 9704 3272 9743
3299 9740
$$
92487
WGUS74 KFWD 022307
FFSFWD
Flash Flood Statement
National Weather Service Fort Worth TX
607 PM CDT FRI JUN 2 2017
TXC439-022315-
/O.EXP.KFWD.FF.W.0024.000000T0000Z-170602T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Tarrant TX-
607 PM CDT FRI JUN 2 2017
...THE FLASH FLOOD WARNING FOR CENTRAL TARRANT COUNTY WILL EXPIRE AT
615 PM CDT...
The heaviest rain has ended across Tarrant County. Additional flash
flooding is not expected but please continue to heed any remaining
road closures. Never attempt to drive through flooded roadways.
LAT...LON 3298 9703 3285 9703 3264 9704 3272 9743
3299 9740
$$
StalleyWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 2, 12:54 PM CDT, 2 hours 46 minutes earlier.
Area forecast discussion, Jun 2, 12:54 PM CDT, 2 hours 46 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 1254 PM CDT Fri Jun 2 2017 .AVIATION... Thunderstorm potential will be the main aviation concern for the next ~8 hours at area TAF sites. For DFW Metroplex: Isolated storms are ongoing as of 1730z which have affected airports throughout the late morning hours. An increase in convection is expected during the mid to late afternoon hours as diurnal destabilization occurs and an upper disturbance pivots overhead. Have tempo'd some thunder during the most likely time period of around 19-23z, although storms may linger through around 02z before moving off to the east. Frequent lightning and erratic gusty winds to around 40 mph are possible with any storms that occur. Later tonight, MVFR stratus should redevelop. These cigs should be between 1-1.5kft although some brief cigs below 1 kft are possible. Additional scattered storms are expected once again Saturday and have included VCTS in the extended DFW TAF. For Waco: BKN MVFR cigs should remain in place throughout most of the day. Thunderstorm activity is expected to remain more isolated across Central TX, but confidence is sufficient to at least include some VCTS at Waco through the late afternoon and evening hours. Based on trends, may be able to include a tempo TS in subsequent amendments. A cluster of storms may move eastward toward the TAF site during the overnight hours, but confidence in this activity reaching as far east as Waco is low. If this convection remains west, another round of MVFR stratus should overspread the airport by early Saturday morning and linger through midday Saturday. -Stalley && .UPDATE... /Issued 1027 AM CDT Fri Jun 2 2017/ A slow moving cluster of rain and thunderstorms over the northwestern CWA is likely associated with a convectively induced mesoscale vortex. Surface inflow across this area is adequate to maintain a stationary/backbuilding line of convection on the southern flank of this vorticity anomaly that extends from near Graford westward to near Spur. This will be the favored area for training thunderstorms and heavy rainfall - with rain rates up to 3 inches per hour leading to some flash flooding and possibly storm totals in excess of 4 inches. As daytime heating occurs this will increase the temperature/pressure differential between dry and rainy areas and cause the outflow boundary to surge outward to the south and east. This outflow boundary will become the focus for showers and thunderstorms this afternoon across the the north central and western central parts of the CWA - including the DFW Metroplex. Have increased afternoon pops across a swath from roughly Sherman to DFW to Comanche into the likely category. Locally heavy rainfall will be possible with some of the thunderstorms, but due to more limited low level flow, do not expect a solid line of storms to move through the CWA. Out ahead of the expected outflow boundary, temperatures warming to and above the convective temperature should lead to the development of spontaneous isolated to scattered showers and storms as well. Aside from adjustments to PoPs temperatures looked good in most areas for this afternoon, but did lower highs into the 70s across the NW zones where temps will remain in the 60s through early afternoon due to rainfall. TR.92 && .DISCUSSION... /Issued 417 AM CDT Fri Jun 2 2017/ A forecast cluttered with showers and thunderstorms might imply that we are still in the spring rainy season, but this period of unsettled weather is being driven by a very summer-like pattern. The meteorological summer has begun, and the 00Z RAOB from our office found no winds above 20 knots within 5 miles of the surface. While such a profile is not uncommon in mid-summer, the rich moisture in this column is much more like late spring. The weak shear will continue to limit the hail growth potential, but the precipitation efficiency and slow movement of the cells will yield considerable rainfall amounts in some spots. The striking disparity in rainfall tallies on Thursday will continue to occur into early next week with the hit-and-miss nature of subsequent activity. Where multiple rounds of rainfall occur, some flooding concerns may arise. The parent trough responsible for this rainy period is steadily approaching from the west and will continue to eject spokes of lift across the Lone Star State. Unlike the mid-latitude systems of spring, these shortwaves are painfully slow-moving and are quite difficult to discern before they initiate convection. This activity can then easily disrupt the weak mid-level flow, one of the many challenges with interpreting synoptic-scale numerical guidance with such a system. Short-range guidance has a decent handle on the most recent impulse and its thunderstorms across the Big Country and Northwest Texas. This activity will skirt our northwestern zones today, but this will not be the only action. Showers and thunderstorms will expand in areal coverage as the uncapped environment farther to the east destabilizes. Gentle subsidence around the periphery of this activity may limit the convective potential in Central and East Texas today. This subsident air might be further suppressed by the next disturbance, currently emerging from Mexico. This one appears to be poorly sampled as the ongoing convection is not represented well in the guidance. The PV anomaly appears to be taking a similar track to the downstream impulse, and as such, we will focus the greater PoPs for Saturday across the northwestern half of the CWA. Despite the subtlety of these sub-synoptic features, there is astonishing inter-model agreement with the evolution of the main upper trough. Even the GFS ensemble members are in near lock-step, which for a precip-cluttered system in a weak-flow regime is quite unusual. While this should improve our confidence in widespread showers and thunderstorms on Sunday, when the system is overhead, the proximity of the nocturnal activity near its core Saturday night may disrupt how the next round plays out Sunday afternoon. At this time, this (potentially heavy) rain may impact our western zones early Sunday. This would then set up the best chances for renewed activity across the southeastern half of the CWA Sunday afternoon. Another nocturnal event may affect Central Texas into Monday morning. Synoptic downglide and dry advection aloft will eventually ensue on the backside of the system, but extended guidance is not so inclined to quickly end the rainy period. Low PoPs on Tuesday show this uncertainty, but deep northerly flow should send a weak surface front into the region thereafter. A rain-free period will follow Wednesday and Thursday. 25 && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 85 72 85 70 84 / 70 30 50 50 50 Waco 86 71 87 69 86 / 40 20 40 50 60 Paris 81 69 82 68 83 / 50 30 50 40 60 Denton 84 69 84 68 84 / 80 40 50 50 50 McKinney 82 69 84 68 84 / 60 30 50 50 50 Dallas 85 72 86 72 85 / 60 30 50 50 50 Terrell 83 69 86 69 85 / 50 30 50 50 50 Corsicana 86 71 86 70 85 / 40 20 40 40 60 Temple 87 70 87 69 85 / 30 20 40 40 60 Mineral Wells 80 68 84 68 84 / 90 40 50 60 50 && .FWD WATCHES/WARNINGS/ADVISORIES... None. && 26/91
Hazardous weather outlook, Jun 2, 3:37 PM CDT, 3 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 337 PM CDT Fri Jun 2 2017 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-031300- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 337 PM CDT Fri Jun 2 2017 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Tonight. Scattered thunderstorms will continue through the evening hours before decreasing in coverage later tonight. While the severe weather threat is low, some gusty downburst winds of 40-50 mph may occur in and near thunderstorms along with frequent cloud to ground lightning. In addition, prolonged heavy rainfall will result in localized flash flooding. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Rain chances will continue Saturday through Tuesday as an upper level disturbance slowly moves across the region. The activity will largely remain isolated to scattered in nature and coverage will be highest during the afternoon and evening hours. With little shear, the activity will be generally disorganized. Lightning, gusty winds and heavy rainfall will be the main hazards but some small hail may occasionally occur. The severe threat will remain low, but areas that experience multiple rounds of rainfall may have some flooding issues. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. Stalley
In the hours before
Special weather statement, Jun 2, 11:59 AM CDT, 3 hours 41 minutes before
Special Weather Statement National Weather Service Fort Worth TX 1159 AM CDT FRI JUN 2 2017 TXZ103-118-119-021730- Denton TX-Tarrant TX-Dallas TX- 1159 AM CDT FRI JUN 2 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DENTON... NORTHEASTERN TARRANT AND NORTHWESTERN DALLAS COUNTIES UNTIL 1230 PM CDT... At 1158 AM CDT, Doppler radar was tracking a strong thunderstorm over Grapevine, or just north of DFW Airport, moving north at 5 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locally heavy rainfall will also be possible. Locations impacted include... Irving, Carrollton, Lewisville, Flower Mound, Euless, Grapevine, Coppell, Southlake, Colleyville, Double Oak and Hebron. LAT...LON 3288 9699 3288 9712 3306 9711 3306 9690 TIME...MOT...LOC 1658Z 184DEG 5KT 3294 9705 Dunn
Special weather statement, Jun 2, 12:34 PM CDT, 3 hours 6 minutes before
Special Weather Statement National Weather Service Fort Worth TX 1234 PM CDT FRI JUN 2 2017 TXZ103-021800- Denton TX- 1234 PM CDT FRI JUN 2 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN DENTON COUNTY UNTIL 100 PM CDT... At 1232 PM CDT, Doppler radar was tracking several small strong thunderstorms across northern Denton county. A storm just north of Krum and another near Aubrey may produce winds to 50 mph. These storms are moving to the north at 20 mph. Locations impacted include... Krum, Sanger, Pilot Point, Aubrey. LAT...LON 3341 9684 3319 9684 3321 9739 3343 9738 TIME...MOT...LOC 1732Z 171DEG 17KT 3328 9721 Dunn
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 8:35 AM CDT | Areal Flood Advisory | FWD | Young | 3 hr |
| Jun 2, 9:38 AM CDT | Special Weather Statement | FWD | Stephens | 52 min |
| Jun 2, 11:59 AM CDT | Special Weather Statement | FWD | Denton | 31 min |
| Jun 2, 12:34 PM CDT | Special Weather Statement | FWD | Denton | 26 min |
| Jun 2, 2:56 PM CDT | Areal Flood Advisory | FWD | Denton | 64 min |
| Jun 2, 3:00 PM CDT | Areal Flood Advisory | FWD | Cooke, Montague, Wise | 2 hr |
| Jun 2, 3:21 PM CDT | Areal Flood Advisory | FWD | Tarrant | 114 min |
| Jun 2, 3:46 PM CDT | Special Weather Statement | FWD | Dallas | 29 min |
| Jun 2, 3:57 PM CDT | Areal Flood Advisory | FWD | Denton | 2 hr |
| Jun 2, 4:02 PM CDT | Areal Flood Advisory | FWD | Dallas | 58 min |
| Jun 2, 4:32 PM CDT | Special Weather Statement | FWD | Dallas | 43 min |
| Jun 2, 4:45 PM CDT | Flash Flood Warning | FWD | Dallas | 3 hr |
| Jun 2, 4:51 PM CDT | Severe Thunderstorm Warning | FWD | Dallas | 39 min |
| Jun 2, 4:57 PM CDT | River Flood Warning | FWD | Dallas | 15 hr |
| Jun 2, 5:26 PM CDT | Severe Thunderstorm Warning | FWD | Dallas, Kaufman, Rockwall | 64 min |
| Jun 2, 6:15 PM CDT | Special Weather Statement | FWD | Kaufman | 45 min |
| Jun 2, 6:31 PM CDT | Special Weather Statement | FWD | Kaufman | 44 min |
| Jun 2, 6:36 PM CDT | Severe Thunderstorm Warning | FWD | Kaufman | 54 min |
Nearby
Flash Flood Warnings in Texas, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.